|I developed a rash from Sustiva, what's next?
Jan 15, 2004
I started my first treatment with Sustiva and Combivir on 1/1/04. I woke up with a rash on 1/10/04. I understand my next step would be to try Viramune and if that doesn't work then it's on to a P.I. I'm really worried that I may run out of options. I'd like to avoid P.I.s as long as possible because of the side effects. Could I try Sustiva again in smaller doses, rather than 1 600 mg at night?
| Response from Dr. Henry
A rash early on with Sustuva is quite common-usually we treat through it with benadryl/tylenol/fluids and observation (depending on severity). Most of the time the rash subsides over several weeks. If the rash is severe then nevirapine is one of many options that could be tried in place of Sustiva. Many of the newer PIs have less side effects than the older drugs or formulations. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Licking Penis Worried I Have HIV
- Itchy Rash After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Oral Ulcers After Fingering Stripper Worried I Have HIV
- Pain In Penis After Reused Needle Worried I Have HIV
- Pain In Urethra After Performing Oral Sex Worried I Have
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.